Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are my meds ok?
Mar 29, 2013

Dear doctor,

My bf just got diagnosed with HIV positive; his CD4 count is 230 something; the local hospital has provided him meds as below: 1. Tenoforvir 300mg 2. Lamivudine 150mg 3. Effavirenz

1&2 is for morning; 2 is for night; 3 is before bedtime. My bf took the medicine, but he is feeling very uncomfortable b/c of no.3 med. He can't sleep; loses balances; vomits in the morning; has no craving. We called the doctor and she asked him to come to the hospital so that they can provide him with protein and water via the blood way (i don't know how to describe that in English). She said that he would have to go through that situation for 6-8 weeks. I just want to have your opinion if the treatment and the doctor's advice is ok. Here in Vietnam, we don't have much choice of meds or Aids clinics.

Thank you very much.

Response from Dr. Young

Hello and thanks for posting from Vietnam.

The regimen that your BF is taking is an excellent one and recommended in current treatment guidelines around the world.

It's not uncommon for people starting on efavirenz to experience the disorientation and insomnia that you've described; this usually fades in a mater of a few days, or within a couple of weeks. Such symptoms are also often better if the medications are taken on an empty stomach. If the symptoms persist longer than that, then it's worth discussing the severity of the side effects with his care provider.

Also, it's worth noting that his entire regimen can be taken together, once daily, before bedtime.

I hope that's helpful, and please feel free to write back anytime. BY



Previous
Interaction SIMVASTATIN + PIs
Next
After PEP,does HIV remain in the body or dies off?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement